Oregon, 2012Frost and Freeze in Oregon, June 10, 2012
June 10, 2012 · NWS MFR · 3 events in 3 counties and zones
An unseasonably cold air mass combined with clearing skies to bring very cold temperatures to south central Oregon.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably cold air mass combined with clearing skies to bring very cold temperatures to south central Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jun 9, 7:23 PM PST, 5 hours 37 minutes earlier.
Area forecast discussion, Jun 9, 7:23 PM PST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
823 PM PDT SAT JUN 9 2012
.DISCUSSION...HIGH PRESSURE IS BUILDING INTO OUR FORECAST AREA
THIS EVENING. WITH CLEAR SKY TONIGHTS LOW TEMPERATURES EAST OF THE
CASCADES WILL AGAIN DIP BELOW FREEZING AT MANY LOCATIONS.
TEMPERATURES ACROSS THE SHASTA VALLEY AND MOUNT SHASTA AREA WILL
ALSO FALL CLOSE TO FREEZING. WILL CONTINUE THE FREEZE WARNING AND
FROST ADVISORY. THE LATEST GUIDANCE CONTINUES THE WARMING TREND
THROUGH EARLY NEXT WEEK AS A RIDGE BUILDS INTO THE AREA. A WEAK
SHORT WAVE TROUGH IS EXPECTED TO MOVE ACROSS SOUTHERN OREGON
AROUND TUESDAY NIGHT AND WEDNESDAY WITH RAIN CHANCES MAINLY FOR
THE COOS AND DOUGLAS COUNTIES. /FB
&&
.AVIATION...MID-LEVEL CLOUDS OVER SOUTHWEST OREGON HAVE THINNED TO
SCATTERED COVERAGE THIS EVENING...OTHERWISE SKIES ARE CLEAR.
ISOLATED MVFR CIGS WILL DEVELOP OVER THE COQUILLE BASIN LATE TONIGHT
THEN DISSIPATE AROUND 15Z SUNDAY MORNING. ELSEWHERE...VFR
CONDITIONS WILL PERSIST THROUGH SUNDAY EVENING. NORTH TO NORTHWEST
WINDS WILL INCREASE ALONG THE COAST LATE SUNDAY MORNING WITH NEAR
SURFACE WINDS OF 15 TO 30 KNOTS EXPECTED INTO SUNDAY EVENING. /DW
&&
.PREV DISCUSSION... /ISSUED 259 PM PDT SAT JUN 9 2012/
SHORT TERM...
FAIR WEATHER CUMULUS CLOUDS ARE GENERALLY THINNING ACROSS THE AREA
THIS AFTERNOON, WITH COOL TEMPERATURES CONTINUING. A LOOK AT
SEASONAL NORMALS INDICATES TODAY'S HIGHS WILL BE GENERALLY ON PAR
WITH WHAT ONE WOULD EXPECT FOR ABOUT MAY 1ST RATHER THAN THE
SECOND WEEK OF JUNE.
THIS EVENING THROUGH TONIGHT THE WESTERN EDGE OF THE UPPER LEVEL
TROUGH OF LOW PRESSURE OVER THE AREA WILL DRIFT EASTWARD. AN AREA
OF ENHANCED CLOUD COVER CURRENTLY BETWEEN PORTLAND AND EUGENE IS
PROJECTED TO REACH EASTERN DOUGLAS COUNTY THIS EVENING AND THEN
TRAVERSE THE CASCADES INTO NORTHERN KLAMATH COUNTY BY MORNING.
EXPECT THESE CLOUDS WILL THIN AND DISSIPATE AS THEY ARRIVE EXCEPT
OVER AND RIGHT NEAR THE CASCADES.
24 HOUR CHANGE DATA INDICATES ONLY SUBTLE CHANGES IN THE SURFACE
AIRMASS THUS FAR TODAY IN TERMS OF TEMPERATURE...DEWPOINT...AND
RELATIVE HUMIDITY. HOWEVER, CONFIDENCE IS HIGH THAT THERE WILL BE
LESS CLOUD COVER TONIGHT THAN LAST. AFTER CALIBRATING LOWS OFF OF
GUIDANCE THAT PERFORMED BEST LAST NIGHT, ALSO ADJUSTED INDIVIDUAL
ANCHOR POINTS TO ATTEMPT TO REMOVE ANY REMAINING MODEL BIASES. IN
SHORT THIS LEADS TO HIGH CONFIDENCE IN FREEZES ACROSS MOST OF THE
EAST SIDE. LOWS IN THE KLAMATH FALLS AND TULELAKE BASIN CAME OUT
RIGHT AROUND 32F, WHILE PLACES LIKE ALTURAS AND LAKEVIEW ARE MORE
LIKELY TO EXPERIENCE UPPER 20S TONIGHT. IN FACT THE MORNING LOWS
ON SUNDAY ON THE EAST SIDE WILL BE WITHIN A COUPLE OF DEGREES OF
RECORD LOWS FOR THE CALENDER DATE. DECIDED TO ADD A FROST ADVISORY
FOR THE MCCLOUD AND SHASTA VALLEY AREAS TONIGHT, AS GUIDANCE AND
LAST NIGHT'S LOWS SUPPORT A NIGHT AS COLD OR COLDER THAN LAST
NIGHT WHEN BIASES ARE ACCOUNTED FOR. IT SHOULD BE NOTED
THAT, UNLIKE LAST NIGHT, AN INVERSION WILL BE PRESENT, SO THERE
WILL BE WARMER AIR ALOFT THAT COULD BE BROUGHT DOWN BY THE USE OF
WIND MACHINES FOR LARGER AGRICULTURAL INTERESTS.
SUNDAY AFTERNOON DRY AIR AND MOSTLY CLEAR SKIES WILL ALLOW
TEMPERATURES TO SURGE TO NEAR NORMAL 70S TO NEAR 80 HIGHS OVER THE
INTERIOR WEST SIDE BY AFTERNOON, WHILE THE EAST SIDE WILL BE IN
THE 60S AND 70S FOR HIGHS, STILL 5 TO 10 DEGREES BELOW NORMAL.
LONG TERM...
A GLANCE AT THE MADDEN JULIAN OSCILLATION THIS MORNING INDICATED THAT
IT HAS FINALLY BECOME ACTIVE AND COHERENT AGAIN. THIS CORRELATES
FAIRLY STRONGLY ON THE GFS ENSEMBLES TO ABOVE AVERAGE TEMPERATURES
FOR THE 11TH THROUGH THE 14TH, WHICH IS MONDAY THROUGH THURSDAY OF
THIS WEEK. MEDIUM RANGE MODELS INDICATE WEAK TROUGHING CHECKING
THE WARMING TUESDAY THROUGH THURSDAY TO VALUES CLOSE TO OR
SLIGHTLY ABOVE NORMAL ON THE WEST SIDE. MJO COMPOSITES ACTUALLY DO
SHOW THE HIGHEST CORRELATIONS FOR ABOVE NORMAL TEMPERATURES FOR
PHASE 7 ON THE EAST SIDE. WHAT THIS EFFECTIVELY MEANS IS THAT
THERE IS HIGH CONFIDENCE IN WARMER WEATHER DURING THIS NEXT WEEK.
LITTLE TO NO CHANGE WAS MADE TO THE EXTENDED FORECAST BECAUSE THE
GOING FORECAST ACCURATELY REFLECTED WHAT IS MOST LIKELY TO OCCUR.
24 HOUR TRENDS IN THE GUIDANCE, HOWEVER, DO INDICATE WEAKER
TROUGHING LATE THIS NEXT WEEK INTO NEXT WEEKEND THAN YESTERDAY'S
GUIDANCE INDICATED. THUS, IF THIS CONTINUES WE WILL NEED TO PUSH
TEMPERATURES UP A BIT FOR THAT TIME PERIOD, CLOSE TO NEAR NORMAL
VALUES. THIS MEANS MOSTLY 60S ALONG THE COAST FOR HIGHS...NEAR 80
FOR THE INTERIOR WEST SIDE...AND 70S FOR MOST OF THE EAST SIDE.
AVIATION...BASED ON 09/18Z TAF CYCLE. THERE WILL BE LESS CLOUD
COVER TONIGHT THAN LAST NIGHT WITH WHAT CLOUD COVER THERE IS
LIKELY CENTERED OVER AND NEAR THE OREGON CASCADES. AREAS OF MVFR
CIGS WITH HIGHER TERRAIN OBSCURED FROM THE CASCADES WEST AND
SISKIYOUS NORTH WILL CLEAR TO VFR THIS AFTERNOON. ISOLATED MVFR
CIGS WILL DEVELOP OVER THE SAME AREA LATE TONIGHT THROUGH EARLY
SUNDAY MORNING. ELSEWHERE...VFR CONDITIONS WILL PREVAIL THROUGH
SUNDAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 1 AM TO 8 AM PDT SUNDAY FOR ORZ029>031.
FREEZE WARNING FROM 1 AM TO 8 AM PDT SUNDAY FOR ORZ029>031.
CA...FROST ADVISORY FROM 1 AM TO 8 AM PDT SUNDAY FOR
CAZ081-082-084-085.
FREEZE WARNING FROM 1 AM TO 8 AM PDT SUNDAY FOR CAZ084-085.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL MIDNIGHT PDT WEDNESDAY
NIGHT FOR PZZ376.
HAZARDOUS SEAS WARNING FROM 11 AM TO 11 PM PDT SUNDAY FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT SUNDAY
FOR PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT MONDAY FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT MONDAY
FOR PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ370.
08/99/99Hazardous weather outlook, Jun 9, 2:50 PM PST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
350 PM PDT SAT JUN 9 2012
CAZ084-085-ORZ029>031-101200-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
350 PM PDT SAT JUN 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...TONIGHT
A FREEZE WARNING IS IN EFFECT BEGINNING AT 1 AM TONIGHT FOR
LOCATIONS WHERE THE LOW TEMPERATURE DROPS TO 32 DEGREES OR LOWER.
A FROST ADVISORY IS ALSO IN EFFECT BEGINNING AT 1 AM TONIGHT FOR
LOCATIONS WHERE THE LOW TEMPERATURE DROPS TO 33 TO 36 DEGREES.
PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE FREEZE WARNING AND FROST ADVISORY REMAIN IN EFFECT UNTIL 8 AM
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED.
CAZ081-082-101200-
CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
350 PM PDT SAT JUN 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
A FROST ADVISORY IS IN EFFECT BEGINNING AT 1 AM TONIGHT. PLEASE
SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED.
Frost/Freeze, Klamath Basin
- When
- June 10, 1:00 AM PST to 8:00 AM PST
- Where
- Klamath Basin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.686, -121.650 (the zone’s center; the record gives no point)
Reported low temperatures ranged from 27 to 31 degrees.
Frost/Freeze, Northern & Eastern Klamath County & Western Lake County
- When
- June 10, 1:00 AM PST to 8:00 AM PST
- Where
- Northern & Eastern Klamath County & Western Lake County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.740, -121.018 (the zone’s center; the record gives no point)
The only reported low temperature was 22 degrees.
Frost/Freeze, Central & Eastern Lake County
- When
- June 10, 1:00 AM PST to 8:00 AM PST
- Where
- Central & Eastern Lake County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
Reported low temperatures ranged from 27 to 32 degrees.
- Frost/Freeze
- Frost or temperatures at or below freezing during the growing season, usually filed for crop damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 10, 20121 death · 1 event
- Heat in Pennsylvania, June 10, 20121 death · 1 event
- Rip Current in New Jersey, June 10, 20121 death · 1 event
- Excessive Heat in Texas, June 10, 20121 death · 1 event
- Tornadoes and Hail in Minnesota, June 10, 2012$1.0 million · EF0 · 35 events
- Hail and Damaging Winds in Georgia, June 10, 2012$46,000 · 55 kt wind · 15 events
- Wildfire in Arizona, June 10 to 30, 20125 injured · 4 events
- Hail and Damaging Wind in Florida, June 10, 2012$50,000 · 1 in hail · 2 events
- Damaging Winds in Georgia, June 10 to 11, 2012$24,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in Iowa, June 10 to 11, 2012$28,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, June 10, 2012$26,000 · 56 kt wind · 4 events
- Tornado and Damaging Wind in South Carolina, June 10, 2012$22,000 · EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375633, 375634, 375635.